MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK HINGE 02.07.10.8652 5MM TRIAL OFFSET WITH LOCKING SYSTEM; SURGICAL INSTRUMENT FOR KNEE

MEDACTA INTERNATIONAL SA GMK HINGE 02.07.10.8652 5MM TRIAL OFFSET WITH LOCKING SYSTEM; SURGICAL INSTRUMENT FOR KNEE
Catalog Number 02.07.10.8652
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 08/23/2023
Type of Reportable Event Malfunction
Event or Problem Description
During a revision surgery, a broken part of the trial offset with locking system remained blocked in the puncher during the surgery.The broken part is a metal crown of the offset trial.The issue caused 30-45 min of delay in the surgery.
 
Additional Manufacturer Narrative
Batch review performed on 01 september 2023: lot 2259675: (b)(4) items manufactured and released on 05-apr-2023.No anomalies found related to the problem.To date, no other similar events have been reported during the period of review.Visual inspection performed by r&d manager: the visual inspection confirmed that the antirotational insert of the trial offset has been disassembled from the main body during trial removal from the bone.A new modification request (b)(4) has been opened to improve the locking system between the two components of the trial offset.Specific test to simulate the trial extraction will be performed before to release the new version.Other device involved: gmk hinge 02.07.10.3515 puncher #3/4 revision lot 1412528: (b)(4) items manufactured and released on 02-feb-2015.No anomalies found related to the problem.To date, no other similar events have been reported during the period of review.
 
Additional Manufacturer Narrative
Correction: h1 is malfunction.H5 is no.H5 is fracture.H8 is reuse.

Brand Name
GMK HINGE 02.07.10.8652 5MM TRIAL OFFSET WITH LOCKING SYSTEM
Common Device Name
SURGICAL INSTRUMENT FOR KNEE
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key17798550
Report Number3005180920-2023-00741
Device Sequence Number5761922
Product Code LXH
UDI-Device Identifier07630345713155
UDI-Public07630345713155
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number02.07.10.8652
Device Lot Number2259675
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/15/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2023
Supplement Date Received by Manufacturer08/23/2023
Initial Report FDA Received Date09/22/2023
Supplement Report FDA Received Date11/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/05/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age75 YR
Patient SexMale
Patient Weight70 KG
Patient EthnicityNon Hispanic
Patient RaceWhite